Advertisement

Non-local Gehring Lemmas in Spaces of Homogeneous Type and Applications

  • Pascal Auscher
  • Simon Bortz
  • Moritz Egert
  • Olli SaariEmail author
Article
  • 5 Downloads

Abstract

We prove a self-improving property for reverse Hölder inequalities with non-local right-hand side. We attempt to cover all the most important situations that one encounters when studying elliptic and parabolic partial differential equations. We present applications to non-local extensions of \(A_{\infty }\) weights and fractional elliptic divergence form equations. We write our results in spaces of homogeneous type.

Keywords

Gehring’s lemma (non-local) Reverse Hölder inequalities Spaces of homogeneous type (very weak) \(A_\infty \) weights \(C_p\) weights Fractional elliptic equations Self-improvement properties 

Mathematics Subject Classification

Primary: 30L99 Secondary: 34A08 42B25 

Notes

Acknowledgements

We thank Tuomas Hytönen for an enlightening discussion on the topics of this work that led to the results extending the \(A_{\infty }\) class and Carlos Pérez for pointing out the connection to the \(C_p\) class. We also thank an anonymous referee for suggesting that our results should apply to the fractional divergence form equation of Shieh–Spector [25] rather than the toy model investigated in an earlier version of our manuscript.

References

  1. 1.
    Adams, D.R., Hedberg, L.I.: Function Spaces and Potential Theory, Grundlehren der Mathematischen Wissenschaften. Springer, Berlin (1996)CrossRefGoogle Scholar
  2. 2.
    Aimar, H., Iaffei, B., Nitti, L.: On the Macías-Segovia metrization of quasi-metric spaces. Rev. Union Mat. Argent. 41, 67–75 (1998)zbMATHGoogle Scholar
  3. 3.
    Anderson, T., Hytönen, T., Tapiola, O.: Weak \(A_\infty \) weights and weak reverse Hölder property in a space of homogeneous type. J. Geom. Anal. 27(1), 95–119 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Auscher, P., Bortz, S., Egert, M., Saari, O.: On regularity of weak solutions to linear parabolic systems with measurable coefficients. J. Math. Pures Appl. 121, 216–243 (2019)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bernicot, F., Coulhon, T., Frey, D.: Gaussian heat kernel bounds through elliptic Moser iteration. J. Math. Pures Appl. 106(6), 995–1037 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Björn, A., Björn, J.: Nonlinear Potential Theory on Metric Spaces. EMS Tracts in Mathematics, vol. 17. European Mathematical Society (EMS), Zürich (2011)CrossRefzbMATHGoogle Scholar
  7. 7.
    Elcrat, A., Meyers, N.: Some results on regularity for solutions of non-linear elliptic systems and quasi-regular functions. Duke Math. J. 42, 121–136 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Fujii, N.: Math. Jpn. 22(5), 529–534 (1977–1978)Google Scholar
  9. 9.
    Gehring, F.W.: The \(L^{p}\)-integrability of the partial derivatives of a quasiconformal mapping. Acta Math. 130, 265–277 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Giaquinta, M.: Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems. Annals of Mathematics Studies, vol. 105. Princeton University Press, Princeton (1983)zbMATHGoogle Scholar
  11. 11.
    Giaquinta, M., Struwe, M.: On the partial regularity of weak solutions of nonlinear parabolic systems. Math. Z. 179(4), 437–451 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Giusti, E.: Direct Methods in the Calculus of Variations. World Scientific, Singapore (2003)CrossRefzbMATHGoogle Scholar
  13. 13.
    Heikkinen, T., Kinnunen, J., Nuutinen, J., Tuominen, H.: Mapping properties of the discrete fractional maximal operator in metric measure spaces. Kyoto J. Math. 53(3), 693–712 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Hytönen, T., Pérez, C., Rela, E.: Sharp reverse Hölder property for \(A_\infty \) weights on spaces of homogeneous type. J. Funct. Anal. 263(12), 3883–3899 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Iwaniec, T.: The Gehring Lemma, Quasiconformal Mappings and Analysis (Ann Arbor, MI, 1995). Springer, New York (1998)Google Scholar
  16. 16.
    Iwaniec, T., Nolder, C.A.: Hardy–Littlewood inequality for quasiregular mappings in certain domains in \({\mathbb{R}}^{n}\). Ann. Acad. Sci. Fenn. Ser. A 10, 267–282 (1985)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Kuusi, T., Mingione, G., Sire, Y.: Nonlocal self-improving properties. Anal. PDE 8(1), 57–114 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Kwaśnick, M.: Ten equivalent definitions of the fractional Laplace operator. Fract. Calc. Appl. Anal. 20(1), 7–51 (2017)MathSciNetGoogle Scholar
  19. 19.
    Macías, R.A., Segovia, C.: Lipschitz functions on spaces of homogeneous type. Adv. Math. 33, 257–270 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Muckenhoupt, B.: Norm inequalities relating the Hilbert transform to the Hardy–Littlewood maximal function. Functional Analysis and Approximation (Oberwolfach 1980). International Series of Numerical Mathematics, vol. 60, pp. 219–231. Birkhäuser, Basel (1981)Google Scholar
  21. 21.
    Paluszyński, M., Stempak, K.: On quasi-metric and metric spaces. Proc. Am. Math. Soc. 137(12), 4307–4312 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Sawyer, E.T.: Norm inequalities relating singular integrals and the maximal function. Stud. Math. 75(3), 253–263 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Schikorra, A.: Nonlinear commutators for the fractional p-Laplacian and applications. Math. Ann. 366, 695–720 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Schikorra, A., Shieh, T.-T., Spector, D.: \(L^p\) theory for fractional gradient PDE with \(VMO\) coefficients. Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. 26(4), 433–443 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Shieh, T.-T., Spector, D.: On a new class of fractional partial differential equations. Adv. Calc. Var. 8(4), 321–336 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Stein, E.: Singular Integrals and Differentiability Properties of Functions. Princeton Mathematical Series, vol. 30. Princeton University Press, Princeton (1970)Google Scholar
  27. 27.
    Varopoulos, N., Saloff-Coste, L., Coulhon, T.: Analysis and geometry on groups. Cambridge Tracts in Mathematics. Cambridge University Press, Cambridge (1992)Google Scholar
  28. 28.
    Wilson, J.M.: Weighted inequalities for the dyadic square function without dyadic \(A^\infty \). Duke Math. J. 55(1), 19–50 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Zatorska-Goldstein, A.: Very weak solutions of nonlinear subelliptic equations. Ann. Acad. Sci. Fenn. Math. 30(2), 407–436 (2005)MathSciNetzbMATHGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 2019

Authors and Affiliations

  1. 1.Laboratoire de Mathématiques d’Orsay, Univ. Paris-Sud, CNRSUniversité Paris-SaclayOrsayFrance
  2. 2.Laboratoire Amiénois de Mathématique Fondamentale et Appliquée, UMR 7352 du CNRSUniversité de Picardie-Jules VerneAmiensFrance
  3. 3.Department of MathematicsUniversity of WashingtonSeattleUSA
  4. 4.Department of Mathematics and Systems AnalysisAalto UniversityAaltoFinland
  5. 5.Mathematical InstituteUniversity of BonnBonnGermany

Personalised recommendations